MAUDE Adverse Event Report: CORDIS CORPORATION 7MM BASKET, MEDIUM SUPPORT,; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE

CORDIS CORPORATION 7MM BASKET, MEDIUM SUPPORT,; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Model Number 701814RMC
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, after preparation of a 7mm medium support angioguard rx embolic capture guidewire (ecgw), the device was given to the physician to shape the distal tip.After shaping the distal tip with the back end of an 11 blade, the device was inserted into the patient but was unable to cross a severely tortuous carotid bifurcation lesion.The device had to pass through acute bends as multiple attempts were made to cross the severe tortuosity distal to the lesion.Excessive torquing was used during advancement of the device, and excess force was placed on the filter tip when prepping, as well as trying to advance the filter through the tortuous lesion.The device was then removed for further reshaping of the distal tip when the filter became exposed.The physician was able to successfully re-capture the filter within the yellow and black deployment sheath, and then re-shaped the distal tip once again.The device was then inserted into the patient a second time and was able to cross the lesion; however, the distal tip of the device became detached from the filter portion and travelled distally into the pre-petrous portion of the internal carotid artery.The physician then used a 7mm non-cordis micro snare to capture the separated distal tip segment and remove it from the patient.After removal of the separated distal tip segment, a 6mm medium support angioguard rx embolic capture guidewire (ecgw) was used without issue to continue the procedure.It was reported that upon opening the package for the device, the sheath tip was fully seated in the filter basket introducer.The device did not have to pass through any previously placed stents during this procedure.The device will be returned for evaluation stuck inside of a ¿touhy¿ valve.Addendum: the device was returned with a detached hub; however, after further investigation, it was confirmed that only the distal tip had separated during this procedure.
 
Additional Manufacturer Narrative
Complaint conclusion: after preparation of a 7mm medium support angioguard rx embolic capture guidewire (ecgw), the device was given to the physician to shape the distal tip.After shaping the distal tip with the back end of an 11 blade, the device was inserted into the patient but was unable to cross a severely tortuous carotid bifurcation lesion.The device had to pass through acute bends as multiple attempts were made to cross the severe tortuosity distal to the lesion.Excessive torquing was used during advancement of the device, and excess force was placed on the filter tip when prepping, as well as trying to advance the filter through the tortuous lesion.The device was then removed for further reshaping of the distal tip when the filter became exposed.The physician was able to successfully re-capture the filter within the yellow and black deployment sheath, and then re-shaped the distal tip once again.The device was then inserted into the patient a second time and was able to cross the lesion; however, the distal tip of the device became detached from the filter portion and travelled distally into the pre-petrous portion of the internal carotid artery.The physician then used a 7mm non-cordis micro snare to capture the separated distal tip segment and remove it from the patient.After removal of the separated distal tip segment, a 6mm medium support angioguard rx embolic capture guidewire (ecgw) was used without issue to continue the procedure.It was reported that upon opening the package for the device, the sheath tip was fully seated in the filter basket introducer.The device did not have to pass through any previously placed stents during this procedure.Addendum: the device was returned with a detached hub; however, after further investigation, it was confirmed that only the distal tip had separated during this procedure.The product was returned for analysis.One non-sterile 7mm basket, medium support angioguard rx was received coiled for analysis inside a plastic bag.Per visual analysis, the delivery sheath with the torque device already affixed, were returned for analysis.A separated condition was noted on the distal/soft tip of the unit.The distal end of the separation was inside an unknown valve returned on the complaint.No other anomalies were observed on the components during the analysis.Per sem analysis the fractured/separated areas of the distal tip and coil wire of the 7mm basket, medium support were examined.The elongations found on coil wire and the plastic deformation found on the distal tip surface are commonly associated with separations caused by material tensile overload.Therefore, it is likely that the material was induced to a tensile force that exceeded the yield strength prior to the separation.No other anomalies were observed during the sem analysis.The reported ¿distal tip (ecgw) - separated - in patient¿ was confirmed through analysis of the returned device.The exact cause of the event could not be determined during analysis.Based on the information available for review, procedural/handling factors may have contributed to the event as evidenced by elongations found on coil wire and the plastic deformation found on the distal tip surface during analysis.Repeated adjustments to the distal tip with a metal appliance is likely to damage what is a very delicate component, as will excessive torquing and applied force.According to the warnings in the safety information of the instructions for use, ¿torquing a guidewire against resistance may cause guidewire damage and/or guidewire tip separation.Always advance or withdraw the guidewire slowly.Never push, auger, withdraw or torque a guidewire, which meets resistance.Resistance may be felt and/or observed using fluoroscopy by noting any buckling of the guidewire tip.Determine the cause of resistance using fluoroscopy and take the necessary remedial action.¿ according to the precautions in the safety information of the instructions for use, ¿guidewires are delicate instruments and should be handled carefully.Prior to use and when possible during the procedure, inspect the guidewire carefully for coil separation, bends, kinks, or damage of the filter basket assembly.The deployment and capture sheaths are delicate instruments and should be handled carefully.Prior to use, and when possible during the procedure, inspect the deployment sheath, capture sheath, and capture sheath rx port region (approximately 30 cm from the distal tip) for bends, kinks, or other damage.¿ neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.

Brand Name
7MM BASKET, MEDIUM SUPPORT,
Common Device Name
TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60th ave
miami lakes, FL 33014
7863138372
MDR Report Key15191799
Report Number1016427-2022-05416
Device Sequence Number12170800
Product Code NTE
UDI-Device Identifier10705032056854
UDI-Public(01)10705032056854(17)230131(10)35262584
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K062531
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number701814RMC
Device Catalogue Number701814RMC
Device Lot Number35262584
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2022
Supplement Date Received by Manufacturer08/09/2022
Initial Report FDA Received Date08/09/2022
Supplement Report FDA Received Date09/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
11 BLADE.; 6MM MEDIUM SUPPORT ANGIOGUARD RX ECGW.; 7MM GOOSE-NECK MICRO SNARE.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale